MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/BLUNT PLASTIC CANN; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/BLUNT PLASTIC CANN; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303346
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1008436.Medical device expiration date: 2025-12-31.Device manufacture date: 2021-01-08.Medical device lot #: 1043495.Medical device expiration date: 2026-01-31.Device manufacture date: 2021-02-12.Medical device lot #: 0353219.Medical device expiration date: 2025-11-30.Device manufacture date: 2020-12-18.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 3ml ll w/blunt plastic cann broke.The following information was provided by the initial reporter: material no.: 303346 batch no.: 1008436, 1043495, 0353219.It was reported that a piece of the syringe/cannula breaks off and it is difficult to push the cannula through.Per response email: these devices were being used on the rubber vial stoppers to pull up the medication, not the actual cap.They were extremely hard to push in and when we did get them in the vials, there were visible fragments in vial and pulled up into the syringe.
 
Event or Problem Description
It was reported that syringe 3ml ll w/blunt plastic cann broke.The following information was provided by the initial reporter: material no.: 303346 batch no.: 1008436, 1043495, 0353219 it was reported that a piece of the syringe/cannula breaks off and it is difficult to push the cannula through.Per response email: these devices were being used on the rubber vial stoppers to pull up the medication, not the actual cap.They were extremely hard to push in and when we did get them in the vials, there were visible fragments in vial and pulled up into the syringe.
 
Additional Manufacturer Narrative
H.6.Investigation: samples from three syringe batches, one needle batch, and one non-bd product were received: 164 sealed packaged syringes from batch #1008436 (p/n 303346).91 sealed packaged syringes from batch #1043495 (p/n 303346).74 sealed packaged syringes from batch #0353219 (p/n 303346).294 sealed packaged and 1 loose blunt plastic cannulas from batch #0252728 (p/n 303345).1 sealed package from non-bd monoject cannula by covidien.None of the cannula products were made at this syringe manufacturing plant and therefore were not evaluated.The three syringe batches were sampled for 81 total pieces (27 from each) and had their cannulas visually evaluated.No cracks, damage, deformities or other rejectable defects were observed in the samples.The reported defect was not identified in the samples received.It is possible the product was not used properly.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
SYRINGE 3ML LL W/BLUNT PLASTIC CANN
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11803513
Report Number1213809-2021-00305
Device Sequence Number19711688
Product Code FMI
UDI-Device Identifier00382903033461
UDI-Public00382903033461
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303346
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1